Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 409, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 8, 2009, 4:27 PM MDT for Cherry County, Nebraska. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2009, 4:27 PM MDT (22:27 UTC)
- Expired
- Sep 8, 2009, 5:15 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Cherry County, NE
The radar
The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 4:28 PM MDT | HAIL 1 | 3 S Nenzel, NE | GROUND NEARLY WHITE FROM HAIL. |
| Sep 8, 4:32 PM MDT | HAIL 0.75 | 17 S Cody, NE | HEAVY RAINFALL WAS ALSO OCCURRING AT TIME OF THIS REPORT. |
| Sep 8, 4:35 PM MDT | HAIL 1 | 7 S Nenzel, NE | |
| Sep 8, 4:54 PM MDT | HAIL 0.75 | 10 S Kilgore, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 1:53 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 082227
SVRLBF
NEC031-082315-
/O.NEW.KLBF.SV.W.0409.090908T2227Z-090908T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
427 PM MDT TUE SEP 8 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 515 PM MDT/615 PM CDT/
* AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NENZEL TO STEER CREEK
CAMPGROUND TO 7 MILES SOUTH OF MEDICINE LAKE...OR ALONG A LINE
EXTENDING FROM 26 MILES WEST OF VALENTINE TO 35 MILES WEST OF
VALENTINE TO 41 MILES EAST OF GORDON...AND MOVING SOUTHEAST AT 20
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STEER CREEK CAMPGROUND BY 435 PM MDT...
ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA BY 450 PM MDT...
MERRITT RESERVOIR DAM BY 610 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING/1100 PM CDT TUESDAY EVENING/ FOR WESTERN NEBRASKA.
&&
LAT...LON 4274 10061 4234 10136 4268 10172 4299 10104
TIME...MOT...LOC 2226Z 316DEG 19KT 4286 10106 4272 10120
4262 10144
$$
TAYLOR1 follow-up statement
000
WWUS53 KLBF 082242
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM MDT TUE SEP 8 2009
NEC031-082315-
/O.CON.KLBF.SV.W.0409.000000T0000Z-090908T2315Z/
CHERRY NE-
442 PM MDT TUE SEP 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
MDT/615 PM CDT/ FOR NORTHERN CHERRY COUNTY...
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ANDERSON BRIDGE STATE
WILDLIFE MANAGEMENT AREA TO STEER CREEK CAMPGROUND TO 10 MILES
SOUTHWEST OF SCHOOLHOUSE LAKE...OR ALONG A LINE EXTENDING FROM 22
MILES WEST OF VALENTINE TO 32 MILES SOUTHWEST OF VALENTINE TO 39
MILES NORTHWEST OF MULLEN...MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA BY 450 PM MDT...
MERRITT RESERVOIR DAM BY 610 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING/1100 PM CDT TUESDAY EVENING/ FOR WESTERN NEBRASKA.
&&
LAT...LON 4274 10061 4234 10136 4268 10172 4299 10104
TIME...MOT...LOC 2242Z 316DEG 19KT 4280 10098 4266 10112
4256 10136
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:40 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 8, 2:40 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT TUE SEP 8 2009 .SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY). UPPER TROUGH APPROACHING FROM THE WEST WILL BRING A SFC TROUGH/WEAK FRONT HALFWAY ACROSS THE FORECAST AREA TONIGHT...BEFORE THE FRONT WASHES OUT. THIS EVENING HOWEVER...CONVERGENCE ALONG THE FRONT WILL BE ADEQUATE FOR SHOWERS AND STORMS. MOISTURE IS IN PLACE AHEAD OF THE SURFACE FRONT/TROUGH WITH PRECIPITABLE WATER AT LBF THIS MORNING 1.30 INCHES. FORECAST PWS FROM 1.25 TO 1.50 INCHES EXPECTED THIS EVENING. ISOLATED HAIL UP TO ONE INCH POSSIBLE...WITH LOW POTENTIAL FOR DAMAGING DOWNBURST WINDS. MOST HAIL IN STRONGER STORMS HOWEVER WILL RANGE FROM PEA TO MARBLE. HEAVY RAINFALL WILL BE MOST COMMON WITH STORM MOTION EAST SOUTHEAST AT ONLY 5 TO 10 KTS. RAIN CHCS AS HIGH AS 60 PERCENT...GENERALLY ALONG A LINE FROM AINSWORTH THROUGH OGALLALA. WEDNESDAY...LINGERING SHOWERS SOUTHEAST WEDNESDAY MORNING BEHIND THE FRONT WITH SFC HIGH PRESSURE BUILDING IN. COOLER YET PLEASANT WITH HIGHS 75 TO 80. A WARMUP THURSDAY WITH A RETURN SOUTHERLY FLOW WITH APPROACHING UPPER TROUGH HIGHS SHOULD REACH LOWER 80S NORTHEAST TO MID 80S WEST. && .LONG TERM DISCUSSION (THURSDAY NIGHT THROUGH TUESDAY). A COLD FRONT WILL MOVE INTO NWRN NEBRASKA THURSDAY NIGHT BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO MOST OF THE AREA. BETTER RAIN CHC WILL COME FRIDAY FROM LIFT JUST AHEAD OF UPPER TROUGH. HIGHS FRIDAY FROM 72 TO 74. MEDIUM RANGE MODELS VARY WIDELY ON TRACK OF AN UPPER LOW FRIDAY THROUGH TUESDAY. MEDIUM RANGE MODELS ALL AGREE ON AN EVENTUAL REX BLOCK DEVELOPING. THE ECMWF SOLUTION IS THE PREFERRED SOLUTION AS IT BRINGS UPPER LOW INTO CENTRAL NEBRASKA SATURDAY EVENING...THEN ROTATES THE LOW CYCLONICALLY WESTWARD TOWARD NWRN NEBR BY MONDAY EVENING...THEN EASTWARD TOWARD NCTRL NEBR BY TUESDAY EVENING. WHAT THIS MEANS IS A SLIGHTLY COOL EXTENDED...MAINLY LOWER 70S...WITH SHOWER CHANCES EACH DAY. && .AVIATION... COLD FRONT APPROACHING THE AREA...WILL BE THE FOCUS FOR TSTM DEVELOPMENT THROUGH THE EVENING HOURS. TSTMS EXPECTED INTO THE KVTN TAF SITE BY 00Z...AND INTO KLBF BY AROUND 03Z. STORMS SHOULD DEPART TO THE EAST OF THE TERMINALS BY 05Z...WITH POSSIBLE STRATUS DEVELOPMENT IN THEIR WAKE. CONFIDENCE ON STRATUS DEVELOPMENT...AND PARTICULARLY ANY LIFR CONDITIONS IS LOW...AS ATMOSPHERE MAY BE WELL MIXED BEHIND TSTM. WINDS WILL SHIFT TO THE NORTHEAST AFTER 06Z BEHIND COLD FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT AND LONG TERM...ROBERG AVIATION...TAYLOR
Hazardous weather outlook, Sep 8, 2:54 PM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT TUE SEP 8 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-092100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 354 PM CDT TUE SEP 8 2009 /254 PM MDT TUE SEP 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS IN WESTERN AND NORTH CENTRAL NEBRASKA THROUGH LATE TONIGHT. A COLD FRONT PASSING THROUGH THE AREA IS EXPECTED TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. A FEW STORMS MAY PRODUCE LARGE HAIL...DAMAGING WIND...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE AGAIN POSSIBLE AS ANOTHER COLD FRONT PASSES THROUGH WESTERN AND NORTH CENTRAL NEBRASKA FRIDAY. THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING OF THE FRONT. AS A RESULT...THERE IS ALSO UNCERTAINTY REGARDING THE RISK OF SEVERE WEATHER WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Local storm report, Sep 8, 3:47 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM CDT TUE SEP 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL CODY 42.94N 101.25W
09/08/2009 M0.88 INCH CHERRY NE PUBLIC
0447 PM HAIL CODY 42.94N 101.25W
09/08/2009 M0.75 INCH CHERRY NE PUBLIC
&&
CARMELLocal storm report, Sep 8, 4:07 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
507 PM CDT TUE SEP 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 SW CODY 42.91N 101.29W
09/08/2009 M1.50 INCH CHERRY NE PUBLIC
VERY HEAVY RAINFALL WAS ALSO OCCURRING AT THE SAME TIME.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:23 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| Sep 8, 4:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 53 min |
| Sep 8, 5:17 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.